Damaged Nerves

I have at least 5 areas on my legs and arms that swell and hurt. I have to wear pressure stockings and tubigrips to help reduce the swelling. When I mentioned this to my consultant, he said it was probably nerve damage caused by the chemo. Has anyone else had this and were you told the same thing. On the arms it is both above the elbow on the inside and legs on the inside of my calf and on top of my right foot by big toe.

7 Replies

oldestnewest
  • Hi Deb

    Sorry to hear this, I hope it is not causing you too much discomfort. Do you have to wear pressure garments each night or at particular times when it flares up?

    Would you like me to make contact with one of the CNS who is involved in chemotherapy to ask if they have any suggestions on how to manage or reduce this?

    best wishes

    Lorraine

    Information & Support @ Roy Castle Lung Cancer Foundation

  • Hi

    I only have to wear them when they flare up but, have had the pain now for 3 weeks and in between this I have had radiotherapy.I wear the arm one most of the time and the legs most when I go to bed.

    Yes please if you could speak with someone. My consultant said let him know if gets worse but, it hasn't got worse just hasn't got better. I take painkillers for pain I was getting for tumor in spine that had radiotherapy for as it still aches but, it's not helping with the swelling or pain of damage if that is what it actually is.

  • One of the veins now is showing as a red line down my right leg and I also have a lump in the crease of my right arm. I have small red area on my left calf just near the knee bend.

  • Been for a scan and I have phlebitis and DVT, so am on 28 days of injections. I will be re-scanned and see if I will require the injections longer. Of course I am one of those who has a phobia of injections. My husband doesn't mind giving them to me. I told them I am not a static person and they say, it's nothing to do with what I am doing it was the chemo.

  • Heresdeb, glad you got some treatment for your symptoms. We must take care when we are going through some of our chemo and radiotherapy sessions as some of the side effects can be serious. So better to get medical advice sooner rather than later.

    Hope you start to improve soon.

    Rab.

  • The symptoms have got a lot better for the phlebitis and DVT but the pain I have in my shoulder which, I was told was due to a double tumour on the spine and had radiotherapy for is worse then before the radiotherapy.

    I thought it was the lung tumour starting up again but a xray I had 3 weeks ago showed it had shrunk more and less dense.

    I am taking Ibuprofen, paracetamol and Tramadol and its only taking edge off it.

    I have the consultant for the radiotherapy on 17th Aug. I know that the treatment can make the pain worse whilst having the treatment but that finished 4 weeks ago.

    It seems one thing after another. Just as one thing starts to clear so something else starts up or gets worse.

  • Well since my last post they discovered that I didn't need the radiotherapy on the tumour near the spine as this was not what was causing the pain.

    During my injections I was having for DVT for left leg ,my right leg swelled from foot to groin and also I was having slight breathing difficulties. I was asked to come in for blood test to see if I was on right dose. When I arrived they took my blood which was a drama as couldn't find any veins. They didn't like my breathing and took blood pressure which read 69/43 so had to stay in.

    I was anaemic and had to have blood transfusion, endoscope to see if I had any bleeds, which I didn't then a CT scan.

    The CT scan showed that the Lung tumour was starting to grow. I did tell them the pain was the same pain i had when I first was diagnosed with lung cancer but they were sure it was the tumour by the spine. Along with the Lung the liver also had a large mass which before had very small spots.

    So I now have to have a second belt of chemo this time Docetaxel (Taxotere) has anyone had this drug? I have been told I will lose my hair this time where as the first lot of chemo just made my hair thin and bald patches, so I had it cut short which made it look thicker. I should be starting on chemo in the next 2weks.

You may also like...